MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY
Model Number VXW-35-230-P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 10/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.There is no suspected device failure.Dhr review was completed and the device fulfilled all requirements prior to release.
 
Event or Problem Description
A case of pericardial effusion was reported in a procedure where the versacross rf wire and versacross transseptal sheath were used among other devices, including the watchman sheath, a pigtail catheter and a 31 mm flex device.A transseptal puncture using baylis medical devices was completed followed by the deployment of the flex device into the left atrial appendage (laa) using the watchman deployment catheters.Immediately upon retraction of the deployment catheter sheath from the laa into the right atrium and inferior vena cava, a pericardial effusion was observed.Pericardiocentesis was performed after patient observation for 25-30min, followed by open heart surgery.The surgery was successful and the patient was deemed to be stable.There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.There is no suspected device failure.A separate mdr has been submitted for the versacross transseptal sheath under mfr report number: 9710452-2021-00048.

Brand Name
VERSACROSS RF WIRE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
MDR Report Key12672244
Report Number9710452-2021-00047
Device Sequence Number11882064
Product Code DXF
UDI-Device Identifier00685447003311
UDI-Public(01)00685447003311(17)240630(10)VXFB290621
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberVXW-35-230-P
Device Lot NumberVXFB290621
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Initial Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;